MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH SF; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH SF; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number D134702
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 12/04/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.An analysis of the product could not be performed since a physical sample was not received for evaluation.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Based on the information available, there is no indication that a design or manufacturing issue has caused the reported complaint condition.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
During the atrial fibrillation ablation procedure with thermocool smarttouch sf catheter, the patient experienced high blood pressure, tachycardia and a small pericardial effusion treated with pericardiocentesis.The outcome of the adverse event was improved and went home 2 days later, possibly 3.The report indicated that a pericardial effusion was noticed mid-procedure.The patient was noticed to have high blood pressure and tachycardia mid-case.A small pericardial effusion was recognized and confirmed on ice (intracardiac echocardiography.500ml of blood was drained.The procedure continued and was completed.The patient returned to the room, but the staff was bringing the patient down for pericardiocentesis.The last known patient status was stable.The devices used during the case were octaray catheter, soundstar catheter, and stsf catheter (nav).The bwi catheters were discarded, and unable to provide the details for the bwi catheters.The bwi catheters were brand new.The pericardial effusion was found, the farapulse system had been used for ablation.The smartablate generator was utilized near the end of the case for an atrial flutter.The carto 3 system was used for the procedure.The transseptal puncture site was after mapping with the octaray so the medical team had to reattempt transeptal with bayliss versacross and faradrive sheath.Prior to noting the percardial effusion, pfa (pulse field ablation) was completed with boston scientific farawave when they found it.They used radiofrequency ablation for the cti (cavotricuspid isthmus) line, but this was after recognizing and watching the effusion.No evidence of steam pop was noted.The event occurred when checking for effusion and found it after completing the la (left atrium) and pulling back the transeptal.The flow settings were according to the instructions for use (ifu).No service needed for the generator.

Brand Name
THERMOCOOL SMARTTOUCH SF
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key23911649
Report Number2029046-2025-04330
Device Sequence Number10024765
Product Code LPB
UDI-Device Identifier10846835009781
UDI-Public10846835009781
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD134702
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2025
Initial Report FDA Received Date12/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BAYLISS VERSACROSS.; CARTO 3 SYSTEM.; FARADRIVE SHEATH.; FARAPULSE SYSTEM.; SMARTABLATE GENERATOR KIT-US.; SMARTABLATE PUMP KIT-US.; UNK_OCTARAY NAV.; UNK_SOUNDSTAR.
Outcome Attributed to Adverse Event Required Intervention; Life Threatening; Hospitalization;
Patient SexUnknown